Alert archive / Mississippi / Wind Advisories in 2025

Wind Advisory 6, NWS Jackson, MS

March 18, 202530 counties in Mississippi; Ashley County, Chicot County, Arkansas; 7 parishes in Louisiana

NWS Jackson, MS issued this wind advisory at Mar 18, 2025, 1:41 PM CDT for 30 counties in Mississippi; Ashley County, Chicot County, Arkansas; 7 parishes in Louisiana. It took effect at Mar 19, 2025, 8:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 1:41 PM CDT (18:41 UTC)
In effect from
Mar 19, 2025, 8:00 AM CDT
Expired
Mar 20, 2025, 1:00 AM CDT
In force
17 hr
Issued by
NWS Jackson, MS
All 39 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WWUS74 KJAN 181841
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
141 PM CDT Tue Mar 18 2025

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>043-047>049-190245-
/O.NEW.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Including the cities of Anguilla, Crossett, St. Joseph, Grenada,
Lake Providence, Pickens, Mayersville, Lake Village, Lexington,
Madison, Durant, Belzoni, Goodman, Pearl, Winnsboro, Greenwood,
Kosciusko, North Carrollton, Brandon, Hamburg, Oak Grove, Delhi,
Isola, Bastrop, Epps, Yazoo City, Waterproof, Jackson, Newellton,
Rolling Fork, Tchula, Ridgeland, Rayville, Dermott, North
Crossett, Indianola, Vicksburg, Vaiden, Tallulah, West Crossett,
Eudora, Winona, Canton, Ruleville, Carrollton, Greenville,
Richland, and Cleveland
141 PM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...From 8 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DC
4 follow-up statements
594 
WWUS74 KJAN 190229
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
929 PM CDT Tue Mar 18 2025

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>043-047>049-191100-
/O.CON.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Including the cities of Waterproof, Richland, Pickens, Lexington,
Tchula, Mayersville, Bastrop, Epps, Greenwood, Eudora, Brandon,
Yazoo City, Crossett, Isola, Winnsboro, St. Joseph, Durant,
Ridgeland, Canton, Indianola, Grenada, Jackson, Cleveland,
Greenville, Goodman, Lake Village, Newellton, Vicksburg, Dermott,
Rolling Fork, Madison, Kosciusko, Oak Grove, Pearl, North
Crossett, Rayville, West Crossett, Hamburg, Tallulah, Belzoni,
Ruleville, Vaiden, Winona, North Carrollton, Anguilla,
Carrollton, Lake Providence, and Delhi
929 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...From 8 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
126 
WWUS74 KJAN 190834
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
334 AM CDT Wed Mar 19 2025

MSZ029>033-038-039-044>046-050>052-191645-
/O.EXA.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-
Neshoba-Kemper-Scott-Newton-Lauderdale-
Including the cities of Decatur, Columbus, Ackerman, Pearl River,
Meridian, Union, Morton, Scooba, Weir, Starkville, De Kalb,
Brooksville, West Point, Philadelphia, Newton, Carthage,
Mathiston, Eupora, Conehatta, Louisville, Forest, and Macon
334 AM CDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Mississippi.

* WHEN...From 8 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>043-047>049-191645-
/O.CON.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Including the cities of Grenada, Tallulah, Winona, Goodman,
Isola, North Crossett, Tchula, Cleveland, Ridgeland, West
Crossett, Hamburg, Newellton, Winnsboro, Crossett, Durant,
Vicksburg, Madison, Carrollton, Rayville, Kosciusko, Epps,
Greenville, Yazoo City, Brandon, Indianola, Lake Providence,
Vaiden, Anguilla, Pearl, Richland, Ruleville, St. Joseph,
Pickens, Rolling Fork, Lexington, Waterproof, Dermott, North
Carrollton, Belzoni, Eudora, Bastrop, Jackson, Canton,
Mayersville, Oak Grove, Greenwood, Lake Village, and Delhi
334 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...From 8 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EC
018 
WWUS74 KJAN 191527
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1027 AM CDT Wed Mar 19 2025

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>043-047>049-200000-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Including the cities of Crossett, Cleveland, Isola, Pearl,
Vaiden, Dermott, Winona, Carrollton, Canton, West Crossett,
Kosciusko, Vicksburg, North Crossett, Ridgeland, Tchula,
Lexington, Epps, Hamburg, Indianola, Pickens, Yazoo City, Rolling
Fork, Belzoni, Delhi, Oak Grove, Lake Providence, Durant,
Goodman, Newellton, Grenada, Mayersville, Waterproof, Lake
Village, Rayville, Jackson, Brandon, Ruleville, Richland,
Madison, Greenville, Winnsboro, North Carrollton, St. Joseph,
Eudora, Greenwood, Bastrop, Tallulah, and Anguilla
1027 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ029>033-038-039-044>046-050>052-200000-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-
Neshoba-Kemper-Scott-Newton-Lauderdale-
Including the cities of Morton, Weir, Conehatta, Carthage,
Starkville, Macon, Newton, Brooksville, De Kalb, Mathiston,
Columbus, Pearl River, Eupora, West Point, Forest, Louisville,
Meridian, Decatur, Union, Scooba, Philadelphia, and Ackerman
1027 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
371 
WWUS74 KJAN 192211
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
511 PM CDT Wed Mar 19 2025

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-200600-
/O.EXT.KJAN.WI.Y.0006.000000T0000Z-250320T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
Warren-
Including the cities of Lake Village, Waterproof, Vaiden,
Cleveland, Epps, Rolling Fork, Yazoo City, North Crossett,
Rayville, Tallulah, Eudora, Pickens, Tchula, Lexington,
Ruleville, Carrollton, Oak Grove, Mayersville, Vicksburg, St.
Joseph, Greenville, Goodman, Lake Providence, Durant, Hamburg,
Greenwood, Grenada, Isola, Anguilla, Crossett, West Crossett,
Indianola, Dermott, Bastrop, Delhi, Belzoni, Newellton, North
Carrollton, and Winnsboro
511 PM CDT Wed Mar 19 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  western and northwestern portions of central Mississippi.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ028-037-043-048-049-200000-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/
Montgomery-Attala-Madison MS-Hinds-Rankin-
Including the cities of Madison, Pearl, Richland, Jackson,
Brandon, Winona, Ridgeland, Canton, and Kosciusko
511 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ029>033-038-039-044>046-050>052-200000-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-
Neshoba-Kemper-Scott-Newton-Lauderdale-
Including the cities of Macon, De Kalb, Louisville, Newton,
Meridian, Philadelphia, Brooksville, Mathiston, Pearl River,
Columbus, Union, Decatur, Eupora, West Point, Scooba, Carthage,
Conehatta, Forest, Morton, Weir, Ackerman, and Starkville
511 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Eastern and northeastern portions of central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:31 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 18, 1:31 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
131 PM CDT Tue Mar 18 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1031 AM CDT Tue Mar 18 2025

No major changes have been made to the forecast as it remains on
track. Upper level ridging will continue to shift through the
southeast today keeping conditions dry throughout the day.This
will help temps to warm into the mid to upper 70s by this
afternoon./KP/

&&

.DISCUSSION...
Issued at 429 AM CDT Tue Mar 18 2025

Today through Wednesday night: Weather impacts in the short term
forecast will primarily be related to gradient winds and a slight
chance for a few storms late Wednesday.

A shortwave ridge currently crossing the forecast area is
bringing dry conditions at least through Wed morning. The ridge
and associated surface high will shift to our east resulting in a
tightening pressure gradient, and a wind advisory may eventually
be needed for portions of the Delta region. For now, will ramp up
messaging a bit and add an "elevated" threat area in the HWO
graphics.

The next shortwave trough and associated cold front will move from
west to east cross our area Wednesday afternoon and evening. A
few discrete storms could develop ahead of the front and impact
mainly northeast portions of the area in what will be a strongly
sheared environment, but capping and limited low level moisture
transport will make it difficult for any storms to reach severe
intensity. With that said, will continue to hold off on messaging
this event. /EC/

Thursday through next Monday:

Strong cold advection behind the front will usher in a chilly
airmass Thursday, and this will lead to a cold start to Friday as
temps are expected to drop into the 30s before sunrise. Areas in
eastern MS that experience the most effective cooling could see
morning frost and will continue to highlight this potential impact
in the HWO graphic. High pressure over the southeast will
gradually progress eastward over the weekend, resulting in temps
warming to the upper 70s/near 80 degrees and increasing moisture.
Shower/thunderstorm chances return Sunday afternoon as an upper-
lvl trough pushes a cold front into the region. Models suggest
decent amount of instability and deep-layer shear may be present
to promote some strong to severe storms, however, this system is
in the Day 6 timeframe and confidence is too low to introduce a
HWO graphic at this time. Additional updates are expect as the
system evolves and timeframe gets closer. /SW/

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM CDT Tue Mar 18 2025

VFR conditions will prevail through a majority the period with
MVFR possible as we go into daybreak with low stratus developing
across the area. Winds will increase into tomorrow with gusts of
near 35kts possible and sustained winds of 20+kts peaking from
13Z-0Z thus a wind advisory has been introduced for that
timeframe./KP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  79  44  61 /   0  40  20   0
Meridian      53  80  44  60 /   0  30  50   0
Vicksburg     58  80  44  61 /  10  30   0   0
Hattiesburg   54  82  46  64 /   0  10  20   0
Natchez       58  79  44  61 /   0  40   0   0
Greenville    58  78  42  58 /  10  20   0   0
Greenwood     57  77  42  58 /   0  40  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

KP/SW/KP

Nearby

Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.